Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 441, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2000, 6:48 PM CDT for Grady County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 22, 2000, 6:48 PM CDT (23:48 UTC)
- Expired
- Oct 22, 2000, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 6:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 222348 SVROKC OKC051-230045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT SUN OCT 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN CENTRAL OKLAHOMA * UNTIL 745 PM CDT * AT 648 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF RUSH SPRINGS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ALEX...NINNEKAH...RUSH SPRINGS AND TABLER HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3475 9809 3468 9799 3496 9767 3514 9785 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:25 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 22, 3:25 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SUN OCT 22 2000 AFTERNOON HEATING OVER WESTERN PORTIONS OF THE FORECAST AREA HAS INCREASED THE INSTABILITY ACROSS THE REGION...RESULTING IN THE DEVELOPMENT OF SHWRS/TSTMS. STLT ALSO SUGGESTING A WEAK WAVE MOVING THROUGH WESTERN TEXAS. THE SHWRS/TSTMS ARE EXPECTED TO CONTINUE MOVING NORTH NORTHEAST THROUGH THE EVENING HOURS AFFECTING MAINLY WEST CENTRAL AND CENTRAL SECTIONS OF THE FORECAST AREA. COVERAGE SHOULD DECREASE LATER THIS EVENING... BUT WILL STILL NEED TO MAINTAIN A CHANCE OF SHWRS/TSTMS OVERNIGHT AS WEAK MID LEVEL WARM ADVECTION AND WEAK UPPER LEVEL DIFLUENCE PERSIST. UPPER SYSTEM OVER NORTHERN BAJA/SOUTHWEST US WILL CONTINUE TO PROVIDE A CHANCE OF SHWRS/TSTMS THROUGH MID WEEK AS IT SLOWLY LIFTS OUT INTO THE PLAINS. LOWEST POPS ON MON WILL BE IN FAR SOUTHEAST ZONES WHERE TEMPORARY RETROGRADING OF THE EASTERN US UPPER RIDGE IS EXPECTED TO PROVIDE SOME SUBSIDENCE. LITTLE CHANGE IN THE AIRMASS IS LIKELY TO OCCUR THROUGH MID WEEK... THUS MOST OF THE DAY TO DAY TEMP CHANGES WILL BE DRIVEN BY THE DISTRIBUTION OF CLOUD COVER. LOOKING FARTHER OUT... ANOTHER UPPER TROUGH IS EXPECTED TO DROP INTO THE WESTERN US BY THURSDAY. HOWEVER...MODELS OFFERING VARIOUS SOLUTIONS IN THE HANDLING OF THIS SYSTEM. MRF TRIES TO MAINTAIN AN OPEN TROUGH WHILE THE CANADIAN SOLUTION IS TO CLOSE OFF THE LOW OVER EASTERN NEVADA AND DIG IT SOUTH INTO ARIZONA BY FRIDAY. WHILE THE OFFICIAL MRF SOLUTION DOESN'T AGREE... IT DOES HAVE A FEW ENSEMBLE SOLUTIONS THAT ARE SIMILAR. MRF ALSO BRINGING A COLD FRONT INTO THE AREA ON THURSDAY... WITH COOLER AIR SETTLING IN ON FRIDAY. WILL TREND TEMPS DOWN A LITTLE LATE IN THE WEEK... BUT WON'T GO WHOLE HOG DUE TO LOWER CONFIDENCE IN THE MODEL SOLUTIONS LATE IN THE FORECAST PERIOD. FCSTID = 32 OKC 63 72 64 72 / 50 40 50 60 HBR 63 72 63 72 / 50 50 |60 60 SPS 66 78 66 76 / 50 50 60 60 GAG 60 71 61 72 / 30 40 50 60 PNC 63 72 63 72 / 60 40 50 60 DUA 66 77 66 75 / 50 30 40 50 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 22, 6:19 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM LAWTON OK 60 MPH WIND GUST
10/22/00 COMANCHE COUNTY SHERIFF
0536 PM 5 S CALUMET OK TORNADO
10/22/00 CANADIAN NWS EMPLOYEE
0545 PM 2 W CYRIL OK .75 INCH HAIL
10/22/00 CADDO AMATEUR RADIO
0552 PM 4 S ANADARKO OK 60 MPH WIND GUST
10/22/00 CADDO yAMATEUR RADIO
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:10 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 35 min |
| Oct 22, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Oct 22, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| Oct 22, 5:40 PM CDT | Tornado Warning | OUN | Canadian | 35 min |
| Oct 22, 6:05 PM CDT | Tornado Warning | OUN | Pontotoc | 40 min |
| Oct 22, 6:10 PM CDT | Tornado Warning | OUN | Canadian, Kingfisher | 35 min |
| Oct 22, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.